MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 15MM; PRSTHSIS,KNEE,PATLLFMROTIBL,SMI-CNSTRND,CMENTED, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 15MM; PRSTHSIS,KNEE,PATLLFMROTIBL,SMI-CNSTRND,CMENTED, POLYMER/METAL/POLYMER
Catalog Number 71453224
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 09/22/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an arthroscopy was performed due to knee effusion and pain an additionally an aspiration and a cortisone injection were given a month after.
 
Additional Manufacturer Narrative
A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved, our investigation cannot proceed.If the devices or new information is received in the future, these complaints can be re opened.The clinical medical investigation concluded that, although it was reported that the patient had a knee arthroscopy performed on two different occasions, no procedure documentation has been provided for review.It was also reported that the patient received several aspirations and without the results of the knee aspirations we are unable to rule out an infection as a contributory factor or the sutures, which were removed in the second procedure.The patient impact beyond the procedures cannot be determined.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided or available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by dr.Luca orlandini and/or j.Templeton, medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) conclusion: c-0231323, c-0232473, c-0232474: details regarding the patient¿s weight-bearing status, bone quality, and other additional clinical relevant information have not been provided.Based on the limited information provided and without the return of the device for evaluation and diagnostic images, the root cause of the reported pain and loosening cannot be determined.However, the ongoing pain is likely due to the loosening of the component, and based on the patient medical records the patient sustained multiple falls in injuries following her implantation, these injuries cannot be ruled out as contributing factors for loosening of the components.C-0232354, c-0232483, c-0232487, c-0232492 & c-0232355, c-0232517, c-0232521, c-0232532: although it was reported that the patient had a knee arthroscopy was performed on two different occasions no procedure documentation has been provided for review.It was also reported that the patient received several aspirations and without the results of the knee aspirations we are unable to rule out an infection as a contributory factor or the sutures which were removed in the second procedure.The patient impact beyond the procedures cannot be determined.No further clinical assessment is warranted at this time.Approved by justin templeton, md 4/4/2019.

Brand Name
LGN PS HIGH FLEX XLPE SZ 5-6 15MM
Common Device Name
PRSTHSIS,KNEE,PATLLFMROTIBL,SMI-CNSTRND,CMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8349341
Report Number1020279-2019-00680
Device Sequence Number2284355
Product Code JWH
UDI-Device Identifier00885556033913
UDI-Public00885556033913
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Catalogue Number71453224
Device Lot Number12DM12508
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date06/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR